Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Anal Polyp
Sep 22, 2010

I am a 30 year old male living in the USA. I have been hiv positive for 5 years, taken sustiva and truvada, now (atripla) this whole time. My numbers have been normal since taking the medication 5 years ago. I have also been taking nexium for chronic acid reflux for 7 years. I noticed blood in stool 2 months ago and an anal polyp that is very itchy that is 2 inches in size blocking half of my rectal hole. I havnet engaged in anal sex in 5 years. I know hemmoroids are common and this could be one. This has been ongoing for 2 months. Should I mention this to my doctor when i go back in a month or is this common among hiv positive patients or people in general.

Response from Dr. Henry

You need to have an exam to see if that lesion is a polyp, hemorrhoid, internal wart, or condition. Anal cancer is a concern in HIV+ persons and need aggressive evaluation and treatment in order to improve outcomes. Would mention to your HIV doc for him/her to decide how to procede. KH



Previous
Should I start treatment?
Next
Diarrhea - Atrilpla-Coeliac Disease

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement